Psycho-Babble Medication Thread 1107472

Shown: posts 1 to 15 of 15. This is the beginning of the thread.

 

MAOIs gave me hormonal side effects, what next?

Posted by Radish on December 28, 2019, at 7:04:48

I did trials of Parnate and Nardil. Parnate gave me untreatable severe cystic acne, and Nardil made my hair fall out, and I'm still waiting for both effects to fully die down. I'm guessing they affect me hormonally too severely.

I feel like I've run out of options for myself. I've also tried without any success numerous SSRIs, Wellbutrin, Remeron, Effexor, CBT, and more, and with Abilify as an adjunct for the past year.

I have depression, anxiety, and social anxiety, with the most difficult symptoms being cognitive impairments and fatigue and social inability.

I haven't tried TCAs or Adhd-type drugs. My doctor doesn't know what to do next besides throw another SSRI at me. Does anyone have any ideas for what to try next?

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by SLS on December 29, 2019, at 6:26:45

In reply to MAOIs gave me hormonal side effects, what next?, posted by Radish on December 28, 2019, at 7:04:48

> I did trials of Parnate and Nardil. Parnate gave me untreatable severe cystic acne, and Nardil made my hair fall out, and I'm still waiting for both effects to fully die down. I'm guessing they affect me hormonally too severely.
>
> I feel like I've run out of options for myself. I've also tried without any success numerous SSRIs, Wellbutrin, Remeron, Effexor, CBT, and more, and with Abilify as an adjunct for the past year.
>
> I have depression, anxiety, and social anxiety, with the most difficult symptoms being cognitive impairments and fatigue and social inability.
>
> I haven't tried TCAs or Adhd-type drugs. My doctor doesn't know what to do next besides throw another SSRI at me. Does anyone have any ideas for what to try next?


Have you tried Trintellix (vortioxitine)?


- Scott

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by Radish on December 29, 2019, at 8:06:46

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by SLS on December 29, 2019, at 6:26:45

No I haven't. Do you think it's worth trying?

 

Re: MAOIs gave me hormonal side effects, what next? Radish

Posted by undopaminergic on December 29, 2019, at 9:31:01

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by Radish on December 29, 2019, at 8:06:46

> No I haven't. Do you think it's worth trying?

It is in my mind. From what I've read, it is particularly suitable when cognitive impairment is an issue.

-undopaminergic

 

Re: MAOIs gave me hormonal side effects, what next? Radish

Posted by beckett2 on December 29, 2019, at 14:55:17

In reply to MAOIs gave me hormonal side effects, what next?, posted by Radish on December 28, 2019, at 7:04:48

I do like trintellix, but I needed a stimulant, (adderall in my case), for fuller treatment.

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by Radish on December 29, 2019, at 15:48:48

In reply to Re: MAOIs gave me hormonal side effects, what next? Radish, posted by beckett2 on December 29, 2019, at 14:55:17

I will ask my doc about trintellix as I'm willing to try anything, even if past SSRIS did not work for me. There are not many things quite as erosive to your will to live like witnessing your own cognitive functioning dwindle away.

I'd love to try a stimulant too, but I bet my doctor would find them counterintuitive with my anxiety. But I've heard they can help with anxiety in some way for some cases.

 

Re: MAOIs gave me hormonal side effects, what next? Radish

Posted by beckett2 on December 29, 2019, at 19:00:59

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by Radish on December 29, 2019, at 15:48:48

> I will ask my doc about trintellix as I'm willing to try anything, even if past SSRIS did not work for me. There are not many things quite as erosive to your will to live like witnessing your own cognitive functioning dwindle away.
>
> I'd love to try a stimulant too, but I bet my doctor would find them counterintuitive with my anxiety. But I've heard they can help with anxiety in some way for some cases.

In the right amount, I find them beneficial. I take 10-15 mg. Any more triggers anxiety, but this dose helps allay them (for myself). I share this info for you to keep in your back pocket. Good luck.

 

Re: MAOIs gave me hormonal side effects, what next? beckett2

Posted by Radish on December 30, 2019, at 12:30:05

In reply to Re: MAOIs gave me hormonal side effects, what next? Radish, posted by beckett2 on December 29, 2019, at 19:00:59

Thanks. Which one do you find beneficial?

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by SLS on December 30, 2019, at 12:30:44

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by Radish on December 29, 2019, at 8:06:46

> No I haven't. Do you think it's worth trying?

Yes. My doctor has found it effective in many of his TRD cases. Side effects are usually minimal. I responded pretty well to it on and off for a few months. That's pretty impressive given my history of being refractory to treatment. I'm currently taking Effexor at 450 mg/day. I increased the dosage from 300 mg/day less than a week ago. I am experiencing a roller coaster ride each day, but I am guardedly optimistic.

Effexor - 450 mg/day
Nortriptyline - 100 mg/day
Lithium - 300 mg/day
Lamictal - 300 mg/day


- Scott

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by Radish on December 30, 2019, at 12:47:25

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by SLS on December 30, 2019, at 12:30:44

I will give it a try, no reason not to. I hope your dose increase pans out for you.

 

Re: MAOIs gave me hormonal side effects, what next? Radish

Posted by TriedEveryMedication on January 1, 2020, at 8:09:04

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by Radish on December 29, 2019, at 15:48:48


> I'd love to try a stimulant too, but I bet my doctor would find them counterintuitive with my anxiety. But I've heard they can help with anxiety in some way for some cases.

anecdotally, for me, adderall decreases my anxiety a bit (usually). (ritalin on the other hand makes it worse)

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by creepy on January 16, 2020, at 23:39:07

In reply to MAOIs gave me hormonal side effects, what next?, posted by Radish on December 28, 2019, at 7:04:48

higher than normal blood sugar can make you more vulnerable to acne. Tea tree oil worked better on acne for me than any antibiotic.

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by undopaminergic on January 17, 2020, at 8:53:18

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by creepy on January 16, 2020, at 23:39:07

> higher than normal blood sugar can make you more vulnerable to acne. Tea tree oil worked better on acne for me than any antibiotic.
>

It is my understanding that the main problem leading to acne is androgens such as testosterone. I would recommend trying dutasteride (Avodart), or failing that, finasteride (Proscar, Propecia). More drastic treatments are androgen-antagonists and estrogens.

-undopaminergic

 

Re: MAOIs gave me hormonal side effects, what next?

Posted by Lamdage22 on January 18, 2020, at 5:00:25

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by undopaminergic on January 17, 2020, at 8:53:18

Acne is actually believed to be caused by DHT, an androgen.I would not recommend these meds. Have you seen the side effects and the percentage of their incidence?

I looked at it because I have hair loss, which is also believed to be caused by DHT.

I think that Tea Tree Oil is a good idea. I would try to tackle the problem naturally.

>I would recommend trying dutasteride (Avodart), or failing that, finasteride (Proscar, Propecia). More drastic treatments are androgen-antagonists and estrogens.

 

Re: MAOIs gave me hormonal side effects, what next? Lamdage22

Posted by undopaminergic on January 18, 2020, at 7:17:05

In reply to Re: MAOIs gave me hormonal side effects, what next?, posted by Lamdage22 on January 18, 2020, at 5:00:25

> Acne is actually believed to be caused by DHT, an androgen.

I know. DHT is dihydrotestosterone, and is the most potent androgen. Dutasteride and finasteride inhibit the metabolism of testosterone to DHT.

> I would not recommend these meds. Have you seen the side effects and the percentage of their incidence?
>

I read it some time, but I don't remember. However, I checked, and according to Wikipedia, "Dutasteride has overall been found to be well-tolerated in studies of both men and women, producing minimal side effects.".

> I looked at it because I have hair loss, which is also believed to be caused by DHT.
>

I'd like to try it for my greasy skin and occasional acne. I tried an estrogen, because I was having a transsexual episode, and it did wonders for my skin. The grease and acne went away, and the skin became smoother and softer. I had some swelling in my breasts, but the treatment was stopped before I got permanent breast enlargement.

-undopaminergic


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.